Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 9, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 27, 2010, 5:22 AM PDT for Clearwater County, Idaho County, Idaho. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 5:22 AM PDT (12:22 UTC)
- Expired
- Apr 27, 2010, 11:27 AM PDT
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWUS75 KMSO 271222 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 622 AM MDT TUE APR 27 2010 ...GUSTY WINDS EXPECTED TO CONTINUE THROUGH EARLY AFTERNOON... .SOUTHERLY FLOW IN ADVANCE OF AN UPPER LEVEL TROUGH AND COLD FRONT HAVE RESULTED IN SUFFICIENT INSTABILITY TO MIX STRONG MID LEVEL WINDS TO THE SURFACE. THIS HAS RESULTED IN GUSTY WINDS IN EXCESS OF 40 MPH DEVELOPING EARLY THIS MORNING WHICH ARE ANTICIPATED TO CONTINUE THROUGH EARLY AFTERNOON. IDZ007-272000- /O.NEW.KMSO.WI.Y.0009.100427T1222Z-100427T2000Z/ OROFINO/GRANGEVILLE REGION- 522 AM PDT TUE APR 27 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. * IMPACTS/TIMING: GUSTY WINDS WILL CONTINUE THROUGH THE MORNING AND INTO THE EARLY AFTERNOON HOURS ACROSS THE CAMAS PRAIRIE AND WITHIN GRANGEVILLE. * WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE AND GRANGEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
851 WWUS75 KMSO 271827 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1227 PM MDT TUE APR 27 2010 IDZ007-271930- /O.CAN.KMSO.WI.Y.0009.000000T0000Z-100427T2000Z/ OROFINO/GRANGEVILLE REGION- 1127 AM PDT TUE APR 27 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY FOR THE GRANGEVILLE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:03 AM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 27, 3:03 AM PDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 403 AM MDT TUE APR 27 2010 .DISCUSSION...A DEEPENING UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO THE NORTHERN ROCKIES REGION TODAY BRINGING GUSTY WINDS AND AN INCREASING CHANCE FOR SHOWERS. THE UPPER LEVEL JET STREAM IS FORECAST TO PASS OVER THE AREA TODAY AS THE TROUGH APPROACHES WHICH WILL LEAD TO INCREASING WINDS THROUGHOUT THE ENTIRE ATMOSPHERE AND THUS WINDY CONDITIONS AT THE SURFACE. HIGHEST WIND GUSTS ARE EXPECTED OVER CENTRAL IDAHO AND SOUTHWEST MONTANA TODAY AND ALTHOUGH GUSTS MAY APPROACH 40 MPH IN SOME LOCATIONS...BELIEVE AT THIS TIME THESE GUSTS WILL BE OCCASIONAL AND GENERALLY BELOW ADVISORY CRITERIA (GUSTS > 40MPH). VERY LIGHT PRECIPITATION IN THE WARM SECTOR OF THIS SYSTEM HAS ALREADY SPREAD ACROSS THE COLUMBIA BASIN AND EASTERN WASHINGTON. THIS PRECIPITATION WILL SLOWLY SPREAD EAST TODAY AS THE SURFACE COLD FRONT MOVES INLAND...BUT LITTLE IN THE WAY OF MEASURABLE RAINFALL IS EXPECTED UNTIL LATER TODAY WHEN THE FRONT DRAWS NEAR. FORECAST MODELS ARE ALL IN AGREEMENT THAT THE COLD FRONTAL PASSAGE WILL BE ABOUT 6 HOURS SLOWER THAN PREVIOUSLY FORECAST. THIS WILL HELP INCREASE THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON DUE TO BETTER AFTERNOON HEATING...DESPITE THE CLOUD COVER. BUT OVERALL THE INSTABILITY IN ADVANCE OF THE COLD FRONT IS MARGINAL AND THUS ONLY A SLIGHT CHANCE OF THUNDERSTORMS WAS INCLUDED IN THE FORECAST. ALL MODELS SUGGEST INTENSE DYNAMICS AND FAVORABLE UPPER LEVEL JET SUPPORT ALONG THE COLD FRONT AS IT PASSES OVER CENTRAL IDAHO BETWEEN 9PM AND MIDNIGHT AND WESTERN MONTANA BETWEEN MIDNIGHT AND 3AM/WEDNESDAY MORNING. THESE FACTORS SHOULD AID IN PRODUCING GUSTY WINDS AND BRIEF HEAVY PRECIPITATION AS THE FRONT PASSES TO THE EAST. HEAVIER PRECIPITATION APPEARS POSSIBLE OVER NORTHWEST MONTANA OVERNIGHT AS THESE LOCATIONS WILL BE IN CLOSER PROXIMITY TO THE SURFACE A MID LEVEL AREAS OF LOW PRESSURE AND THUS IN A FAVORABLE REGION FOR SYNOPTIC LIFTING. SHOWERS WILL CONTINUE THROUGH WEDNESDAY AND WEDNESDAY NIGHT IN THE POST FRONTAL REGIME UNDER MOIST NORTHWESTERLY FLOW ALOFT. SNOW LEVELS WILL FALL TO 4000-4500 FEET AND THUS LIGHT ACCUMULATIONS ARE EXPECTED OVER MOUNTAIN PASSES. THURSDAY THROUGH SATURDAY...THE MODELS CONTINUE TO BE IN AGREEMENT ABOUT A BROAD TROUGH COVERING A GOOD PORTION OF THE UNITED STATES. THE MAIN LOW PRESSURE CENTER APPEARS TO BE OVER SOUTHERN SASKATCHEWAN AND ROTATING INTO NORTHERN MINNESOTA BY SATURDAY. THIS LOW PRESSURE IS EXPECTED TO KEEP PLENTY OF MOISTURE BEING WRAPPED INTO MONTANA...ESPECIALLY ALONG THE CONTINENTAL DIVIDE. THE NORTHERN ROCKIES SHOULD EXPECT WIDESPREAD PRECIPITATION WITH THE DIVIDE RECEIVING A SIGNIFICANT AMOUNT OF SNOW IN THE HIGHER TERRAIN AND RAIN IN THE VALLEYS. THIS TROUGH WILL ALSO KEEP TEMPERATURES WELL BELOW SEASON NORMALS. THE LATEST RUNS OF THE MODELS ARE TRENDING TO A MORE PROGRESSIVE FLOW FOR THE END OF THE WEEKEND INTO NEXT WEEK. THE UPPER LEVEL FLOW APPEARS TO BECOME WESTERLY AS A DISTURBANCE DROPS OUT OF ALASKA. THIS FLOW PATTERN WILL CAUSE MOISTURE TO STREAM INTO THE NORTHERN ROCKIES WITH JUST A SLIGHT WARMING TREND. && .AVIATION...SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM WILL BRING INCREASING AND LOWERING CLOUDS TO THE REGION TODAY. THE CHANCE FOR SHOWERS WILL ALSO INCREASE TODAY AND ESPECIALLY TONIGHT AS A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION. GUSTY WINDS ARE EXPECTED AT MOST AIRFIELDS TODAY WITH OCCASIONAL GUSTS IN EXCESS OF 30KTS POSSIBLE AT KMSO...KSMN AND KBTM. THERE WILL ALSO BE A SLIGHT CHANCE FOR SOME THUNDERSTORMS IN VICINITY OF KMSO...KBTM AND KSMN LATE THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. WIDESPREAD VISUAL OBSCURATION OF MOUNTAINS AND PASSES ARE EXPECTED THROUGH AT LEAST THE NEXT 24 HOURS REGION WIDE. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...DICKERSON LONG TERM....SMITH AVIATION...DICKERSON
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:46 AM PDT | Wind Advisory | MSO | Lemhi | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.